Arkansas, 2004

Hail in Arkansas, June 13, 2004

June 13, 2004 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 13, 12:00 PM CST, 7 hours 54 minutes earlier.

Area forecast discussion, Jun 13, 12:00 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT SUN JUN 13 2004

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE CURRENTLY FIRING ALONG AN OUTFLOW
BOUNDARY THAT IS MOVING THROUGH PORTIONS OF THE MIDSOUTH THIS
AFTERNOON. SOME OF THESE STORMS WILL BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL BEING THE THE PRIMARY THREATS. THESE STORMS WILL
LINGER INTO THE EVENING HOURS.

A SHORTWAVE WILL PUSH INTO THE MIDSOUTH TONIGHT INTO EARLY MONDAY
WHICH WILL BRING CONTINUED CHANCES OF SHOWERS AND THUNDERSTORMS TO
THE AREA. MEANWHILE...A LOW PRESSURE SYSTEM CURRENTLY OVER THE GULF
OF MEXICO WILL APPROACH THE LOUISIANA/TEXAS COAST WHICH WILL SPREAD
TROPICAL MOISTURE INTO THE MIDSOUTH ESPECIALLY SOUTHERN PORTIONS.
THE LOW WILL CONTINUE TO PUSH BANDS OF RAINFALL INTO THE MIDSOUTH
THROUGH THURSDAY. HAVE BUMPED UP POPS DURING THIS TIME PERIOD.

ON THURSDAY THROUGH THE END OF THE FORECAST...A COLD FRONT WILL MOVE
INTO AND WILL MEANDER AROUND THE CWA...BRINGING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE AREA.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

KRS
Hazardous weather outlook, Jun 13, 12:15 PM CST, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
115 PM CDT SUN JUN 13 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-141000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
115 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA WILL MOVE INTO
CENTRAL ARKANSAS LATER THIS AFTERNOON WHILE AN OUTFLOW BOUNDARY
SETTLES ACROSS THE NORTHERN HALF OF THE MID SOUTH. SINCE THE AIRMASS
CONTINUES TO BE VERY UNSTABLE THESE FEATURES WILL TRIGGER SCATTERED
THUNDERSTORMS. ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING...MAINLY ACROSS NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MOST LIKELY THREATS.

.DAYS TWO THROUGH SEVEN...
A TROPICAL DISTURBANCE WILL MOVE INTO THE NORTH-CENTRAL GULF COAST
MONDAY. MOISTURE FROM THIS SYSTEM WILL CAUSE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO SPREAD INTO THE MIDSOUTH FROM THE SOUTH
MONDAY NIGHT INTO TUESDAY...ESPECIALLY IN NORTH MISSISSIPPI. IN
ADDITION...THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE MUCH OF
THIS WEEK RESULTING IN A DAILY CHANCE OF THUNDERSTORMS.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

WER

In the hours before

Local storm report, Jun 13, 2:09 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MEMPHIS TN
309 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   36.30N 88.31W
06/13/2004                   HENRY              TN   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

0155 PM     HAIL             TRENTON                 35.97N 88.94W
06/13/2004  1.75 INCH        GIBSON             TN   PUBLIC

0235 PM     FLASH FLOOD      MCKENZIE                36.14N 88.51W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 79 - HIGHLAND DRIVE. LOCAL
            LAW ENFORCEMENT CLOSING HIGHWAY 79 IN VICINITY OF
            MCKENZIE.

0245 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS CARROLL COUNTY.

&&

JLH
Special weather statement, Jun 13, 2:26 PM CST, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0326 PM CDT SUN JUN 13 2004

ARZ028-036-048-TNZ001>003-019-020-048>051-088-132126-
CRITTENDEN AR-MISSISSIPPI AR-ST FRANCIS AR-CROCKETT TN-DYER TN-
GIBSON TN-HAYWOOD TN-LAKE TN-LAUDERDALE TN-OBION TN-SHELBY TN-
TIPTON TN-WEAKLEY TN-

SEVERE THUNDERSTORM WATCH NUMBER 458 HAS BEEN CANCELLED FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
CRITTENDEN...   MISSISSIPPI...  ST. FRANCIS...

IN TENNESSEE...
CROCKETT...     DYER...         GIBSON...       HAYWOOD...
LAKE...         LAUDERDALE...   OBION...        SHELBY...
TIPTON...       WEAKLEY...

ARZ049-058-MSZ001>017-TNZ004-021-052>055-089>092-132126-
LEE AR-PHILLIPS AR-ALCORN MS-BENTON MS-COAHOMA MS-DESOTO MS-ITAWAMBA
MS-LAFAYETTE MS-LEE MS-MARSHALL MS-PANOLA MS-PONTOTOC MS-PRENTISS
MS-QUITMAN MS-TATE MS-TIPPAH MS-TISHOMINGO MS-TUNICA MS-UNION MS-
CARROLL TN-CHESTER TN-DECATUR TN-FAYETTE TN-HARDEMAN TN-HARDIN TN-
HENDERSON TN-HENRY TN-MCNAIRY TN-MADISON TN-

SEVERE THUNDERSTORM WATCH NUMBER 458 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES:

IN ARKANSAS...
LEE...          PHILLIPS...

IN MISSISSIPPI...
ALCORN...       BENTON...       COAHOMA...      DESOTO...
ITAWAMBA...     LAFAYETTE...    LEE...          MARSHALL...
PANOLA...       PONTOTOC...     PRENTISS...     QUITMAN...
TATE...         TIPPAH...       TISHOMINGO...   TUNICA...
UNION...

IN TENNESSEE...
CARROLL...      CHESTER...      DECATUR...      FAYETTE...
HARDEMAN...     HARDIN...       HENDERSON...    HENRY...
MCNAIRY...      MADISON...
Local storm report, Jun 13, 2:56 PM CST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   36.30N 88.31W
06/13/2004                   HENRY              TN   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             TRENTON                 35.97N 88.94W
06/13/2004  1.75 INCH        GIBSON             TN   PUBLIC

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

0235 PM     FLASH FLOOD      MCKENZIE                36.14N 88.51W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 79 - HIGHLAND DRIVE. LOCAL
            LAW ENFORCEMENT CLOSING HIGHWAY 79 IN VICINITY OF
            MCKENZIE.

0245 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS CARROLL COUNTY.

0351 PM     HAIL             E TUPELO                34.26N 88.73W
06/13/2004  0.75 INCH        LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL ON HWY 78 EAST OF TUPELO

&&

JFB
Local storm report, Jun 13, 3:10 PM CST, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   36.30N 88.31W
06/13/2004                   HENRY              TN   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             TRENTON                 35.97N 88.94W
06/13/2004  1.75 INCH        GIBSON             TN   PUBLIC

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

0235 PM     FLASH FLOOD      MCKENZIE                36.14N 88.51W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 79 - HIGHLAND DRIVE. LOCAL
            LAW ENFORCEMENT CLOSING HIGHWAY 79 IN VICINITY OF
            MCKENZIE.

0245 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS CARROLL COUNTY.

0351 PM     HAIL             E TUPELO                34.26N 88.73W
06/13/2004  0.75 INCH        LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL ON HWY 78 EAST OF TUPELO

0403 PM     HAIL             GRAND JUNCTION          35.05N 89.19W
06/13/2004  0.75 INCH        HARDEMAN           TN   TRAINED SPOTTER

&&

JFB
Local storm report, Jun 13, 4:15 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT SUN JUN 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     PARIS                   36.30N 88.31W
06/13/2004                   HENRY              TN   LAW ENFORCEMENT

            LARGE TREE ON POWER LINES ALONG WITH MANY OTHER SMALL
            TREES DOWN. PEA SIZE HAIL ALSO REPORTED.

1145 AM     HAIL             KENNETT                 36.24N 90.05W
06/13/2004  1.25 INCH        DUNKLIN            MO   LAW ENFORCEMENT

1155 AM     TSTM WND DMG     KENNETT                 36.24N 90.05W
06/13/2004                   DUNKLIN            MO   LAW ENFORCEMENT

            POWER LINES DOWN, BUILDING DAMAGE, TRAILER BLOWN AROUND

1155 AM     TSTM WND DMG     5 E HUNTINGDON          36.01N 88.32W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            SEVERAL TREES DOWN

1235 PM     TSTM WND DMG     GILT EDGE               35.53N 89.83W
06/13/2004                   TIPTON             TN   LAW ENFORCEMENT

            TREES DOWN

1250 PM     TSTM WND DMG     SAMBURG                 36.38N 89.35W
06/13/2004                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN

0155 PM     HAIL             GIBSON                  35.87N 88.85W
06/13/2004  0.75 INCH        GIBSON             TN   PUBLIC

0155 PM     HAIL             TRENTON                 35.97N 88.94W
06/13/2004  1.75 INCH        GIBSON             TN   PUBLIC

0235 PM     FLASH FLOOD      MCKENZIE                36.14N 88.51W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            WATER REPORTED OVER HIGHWAY 79 - HIGHLAND DRIVE. LOCAL
            LAW ENFORCEMENT CLOSING HIGHWAY 79 IN VICINITY OF
            MCKENZIE.

0245 PM     TSTM WND DMG     HUNTINGDON              36.01N 88.41W
06/13/2004                   CARROLL            TN   LAW ENFORCEMENT

            TREES REPORTED DOWN ACROSS CARROLL COUNTY.

0351 PM     HAIL             E TUPELO                34.26N 88.73W
06/13/2004  0.75 INCH        LEE                MS   TRAINED SPOTTER

            PENNY SIZE HAIL ON HWY 78 EAST OF TUPELO

0403 PM     HAIL             GRAND JUNCTION          35.05N 89.19W
06/13/2004  0.75 INCH        HARDEMAN           TN   TRAINED SPOTTER

0455 PM     FLASH FLOOD      10 NW TUPELO            34.37N 88.86W
06/13/2004                   PONTOTOC           MS   TRAINED SPOTTER

            WATER ENCROACHING ON STATE HWY 348 AND HWY 9

0503 PM     HAIL             DUMAS                   34.57N 90.37W
06/13/2004  0.75 INCH        TUNICA             MS   TRAINED SPOTTER

            PENNY SIZE HAIL NEAR HWY 370

&&

JFB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crittenden

When
June 13, 7:54 PM CST to 8:00 PM CST
Where
Crittenden County, West Memphis
Measured
0.88 in hail
Property damage
$50
Reported by
TRAINED SPOTTER
Coordinates
35.150, -90.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404882.